MAUDE Adverse Event Report: CANDELA CORPORATION SYNERON CO2RE SYSTEM; CO2 LASER

CANDELA CORPORATION SYNERON CO2RE SYSTEM; CO2 LASER
Model Number CO2RE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 05/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A patient advocate reported that a female patient was treated with a co2re laser at a clinic in new jersey on (b)(6) 2021, alleging that the patient sustained unspecified injuries.No patient history, medications, nor fitzpatrick skin type was provided.No treatment details / treatment parameters were provided.No injury details nor medical intervention provided.Documentation notes that the device used for the treatment was rented from a third-party entity.There is no further information available at this time to assess.The documentation received included an affidavit statement from a medical doctor (md) noting that "within a reasonable degree of medical probability that the patient has sustained permanent injury." the md does not state the type of injury and / or any treatment intervention required, only that there is "permanent injury," therefore, candela is reporting this event.
 
Additional Manufacturer Narrative
The device was not evaluated.Therefore, it cannot be determined if the equipment was operating within specification.The co2re user manual lists the following side effects: tenderness, purpura, erythema lasting longer than normal, edema, bruising, damage to natural skin texture (scratching, crusting, blister, burn), hyperpigmentation or hypopigmentation, herpes simplex, bacterial and / or fungal infection, scarring.However, an unspecified event was reported.As a result, the investigation findings do not lead to a clear conclusion about the cause of the reported event.The investigation findings do not lead to a clear conclusion about the cause of the reported event.Review of risk management documents demonstrate that the reported risk is captured and assessed.No further corrective actions required for this complaint at this time.Risk information is then subject to periodic risk reviews and trend tracking, which may require additional actions and / or review.

Brand Name
SYNERON CO2RE SYSTEM
Common Device Name
CO2 LASER
Manufacturer (Section D)
CANDELA CORPORATION
251 locke drive
marlborough MA 01752
Manufacturer (Section G)
CANDELA CORPORATION
251 locke drive
marlborough MA 01752
Manufacturer Contact
greg wallender
251 locke drive
marlborough, MA 01752
5083587400
MDR Report Key17270789
Report Number3016496662-2023-00005
Device Sequence Number3566863
Product Code GEX
UDI-Device Identifier07290109952116
UDI-Public07290109952116
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K181523
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCO2RE
Device Catalogue NumberFG70412US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Initial Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexFemale